Thunderstorm Wind, Lawrence
- When
- June 4, 5:05 PM CST
- Where
- Lawrence County, 10 mi E of Loretto
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.083, -87.267
70 mph wind gust was estimated by spotter
5 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 4, 12:25 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 125 PM CDT MON JUN 4 2001 WELL...CONVECTION IS POPPING UP ALL OVER THE MID SOUTH. MAINLY FOCUSING MECHANISMS. THE WARM FRONT STRETCHES FROM PAH-BNA-CSV. LINE OF STRONG TO SEVERE STORMS (ASSOCIATED WITH OUTFLOW FROM LAST NIGHTS MO MCS COMPLEX) OVER WRN KY INTO THE BOOTHEEL OF MO WILL TRACK EASTWARD INTO CENTRAL KY AND NORTHERN MIDDLE TN. SPC BAT PHONE RANG AT 1220 PM...A WATCH HAS BEEN ISSUED FOR THE NORTHERN 1/2. UPDATED THE HWO AT HIGH NOON TO ADDRESS VERY UNSTABLE. LOOKS LIKE THE MODELS NAILED THE H5 LOW AND VORT MAXES OVER LA/MS AND THIS TOO IS MOVING TOWARD MIDDLE TN. WE HAVE ALREADY HIT THE TRIGGER TEMPS AND DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S. WITH CAPES IN THE 2000 J/KG...AND SWEATS AROUND 500...STORMS IN THE FIRST PERIOD MAY BE SEVERE (THIS EVENING). AS FOR MODEL DATA AND LOOKING INTO THE FUTURE...WE ARE KIND OF IN THE SQUEEZE...WITH H5 LOW MOVING NORTH OUT OF LA...AND BRINGING GOBS OF MOISTURE NORTHWARD FROM MS/LA...WHILE BOUNDARIES GET DISPLACED FROM PESKY FRONT TO THE NORTH ON TUE. ANOTHER COLD FRONT MOVES OUT OF THE PLAINS TO JUST NORTH OF STL BY WEDNESDAY. REGARDING THE SRN SYSTEM...THE MODELS CONTINUE (3RD RUN IN A ROW) TO DEPICT SYSTEM DEVELOPMENT OVER THE GLFMEX. MODELS ARE TRYING TO BRING THIS FEATURE NWD AND WIDESPREAD PRECIP INTO THE CNTRL GULF COAST STATES..TN VALLEY...AND SERN US. MOS IS SURE ADVERTISING POPS WITH A VERY CONFLUENT FLOW FROM THE GLFMEX AND POSSIBLE BOUNDARIES FROM CONVECTION TO THE NORTH. FRH DATA HAS PRECIP FROM NOW TIL 60 HOURS ON THE ETA. MAV HAS 80 POPS FOR TUESDAY FOR US. WITH A VERY UNSTABLE AIRMASS WITH MODERATE HIGH CAPE AND LIS AGAIN IN THE -2 TO -5 RANGE ON TUE...WILL KEEP THE THEME OF SCATTERED POPS...POSSIBLY HIGHER FOR TUESDAY GOING. PRELIMINARY NUMBERS FOR COORDINATION ONLY... BNA EE 069/083 069/082 4654 CSV EE 067/080 067/079 3654 .BNA...SEVERE THUNDERSTORM WATCH NE 1/2 TIL 700 PM CDT... JDG
TNZ005>011-022>034-056>066-075>080-093>097-051030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CDT MON JUN 4 2001 ...SOME AFTERNOON AND EVENING STRONG TO SEVERE STORMS... THE MAIN WARM FRONT STRETCHES FROM PADUCAH TO NASHVILLE TO CHATTANOOGA. WARM UNSTABLE AIR LIES SOUTH OF THIS FRONT ACROSS MUCH OF MIDDLE TENNESSEE. HOWEVER...AN OUTFLOW BOUNDARY FROM AN OVERNIGHT THUNDERSTORM COMPLEX OVER MISSOURI HAS INITIATED NEW STORMS OVER WESTERN KENTUCKY. THIS ACTIVITY WILL BE SWINGING ACROSS NORTHERN MIDDLE TENNESSEE THIS AFTERNOON. MEANWHILE...THE COMBINATION OF A VERY MUGGY UNSTABLE AIRMASS...AND AFTERNOON HEATING WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA. CONSEQUENTLY...SOME OF THESE STORMS WILL REACH SEVERE THRESHOLDS. SOME STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL...WIND GUSTS EXCEEDING 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. DUE TO THE AMOUNT OF MOISTURE IN THE AIR... SOME LOCATIONS COULD RECEIVE TO UP TO 1 INCH OF RAIN IN LESS THAN 1 HOUR. THE GREATEST LIKELIHOOD OF STORMS WILL BE NORTH OF A LINDEN TO LEWISBURG TO WINCHESTER LINE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS IS POSSIBLE THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR SHORT TERM FORECASTS...STATEMENTS AND POSSIBLE WARNINGS. JDG
TNZ005>011-023-025>034-059-062>066-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 219 PM CDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH TIL 700 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS ALONG AND NORTH OF A DOVER TO MURFREESBORO TO CROSSVILLE LINE. THIS INCLUDES THE CITIES OF NASHVILLE...CLARKSVILLE... COOKEVILLE AND PORTLAND. A WARM AND VERY UNSTABLE AIRMASS IS OVER THE ENTIRE WATCH AREA. A LINE OF STRONG TO SEVERE STORMS OVER WESTERN KENTUCKY WILL MOVE ACROSS EXTREME NORTHERN MIDDLE TENNESSEE...AND THE NORTHERN CUMBERLAND PLATEAU THIS AFTERNOON INTO EARLY EVENING. SOME STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL...WIND GUSTS EXCEEDING 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. DUE TO THE AMOUNT OF MOISTURE IN THE AIR...SOME LOCATIONS COULD RECEIVE TO UP TO 1 INCH OF RAIN IN LESS THAN 1 HOUR. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR SHORT TERM FORECASTS...STATEMENTS AND POSSIBLE WARNINGS. JDG
The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
70 mph wind gust was estimated by spotter
Law enforcement reported a tree down on U.S. Highway 64.
Spotter reported dime size hail.
Law enforcement reported a tree down on U.S. Highway 64.
Spotter reported gust to 60 mph. Also, small trees were down at Deerfield.
Police department reported 60 mph wind gust.
Police department reported dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250981, 5250982, 5250983, 5250984, 5250985, 5250986, 5250987.